Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

Started vomiting after drinking all out mosquito liquid. What are the risks?

User rating for this question
Very Good
Answered by

Pediatrician, Infectious Diseases
Practicing since : 2005
Answered : 1528 Questions
dear sir my name is XXXXXXX and i drunk all out mosquito liquide on last night but after it i omit the liquide with salt water. kindly suggest what will my next step.
Posted Sat, 8 Dec 2012 in Infections
Answered by Dr. Hema Yadav 47 minutes later
Thanks for posting your query.

All out mosquito repellents contain mostly Prallethrin .Prallethrin is a synthetic insecticide chemically related to pyrethroids.
Ingestion of pyrethroid causes nausea, vomiting, abdominal pain, dizziness, headache, fatigue, palpitation, tightness in chest and blurring of vision. Coma, convulsions and pulmonary oedema are uncommon but can occur in severe poisoning.
There is no specific antidote for pyrethroid toxicity, therefore management is only symptomatic and supportive.
Following ingestion of large amount of pyrethroids, gastro- intestinal decontamination may be done if patients report to hospital within a few hours .
I assume you have tried self decontamination by vomiting but it does not assure of complete elimination of the poison from your system .
So I would advise you consult the nearest emergency facility or multispeciality hospital in your area where the doctors can thoroughly assess you and investigate you for complications . They can start injections and medications which can eliminate the poison from your blood faster and prevent complications .
Please do not hesitate to seek medical help even If you have no symptoms at present . The symptoms may develop after few hours so it's best not to wait and go for immediate treatment .
Hope I have answered your query.
I'll be available for any follow up queries.
Wishing you a speedy recovery.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor